MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE¿ EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE¿ EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 436120A
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a medtronic representative regarding a cage implanted in a patient during a t12 subtotal removal, vertebral body replacement for a burst t12.It was reported that when the inserter was attached and the operation was checked before inserting it, the first cage did not extend.After removing and attaching the first cage from/ to the inserter several times and checking the operation repeatedly, it extended sometimes, but the condition did not improve because it got stuck in the middle or it did not extend unless a considerable amount of force was applied.The first cage was inserted into the patient's body once but it did not extend when an attempt was made.The first cage did not expand properly.Therefore a new cage was taken out.When an operation check was performed in the same way, the second cage extended somewhat, but still got stuck in the middle of extension.It suddenly became capable of extension when it was inserted into the patient's body.The installation of the second cage itself was completed without any problems or impact to the patient.The inserter was suspected as one possible cause.The event was associated with a patient.There were no symptoms or complications as a result of this event.This event was not a repeat surgery, there was a delay of less than 60 minutes in the overall procedure time, the patient did not need to be hospitalized or stay longer, and there was no treatment or additional surgery performed as a result of this event.The date of implant for both cages was (b)(6) 2022 and date of explant for the first cage was (b)(6) 2022.No further complications were reported/ anticipated.

Brand Name
T2 STRATOSPHERE¿ EXPANDABLE CORPECTOMY SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key13658062
Report Number1030489-2022-00205
Device Sequence Number1944611
Product Code MQP
UDI-Device Identifier00643169634848
UDI-Public00643169634848
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number436120A
Device Catalogue Number436120A
Device Lot NumberCA19C073
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2022
Initial Report FDA Received Date03/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale